Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 117, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2011, 4:11 PM CDT for Blanco County, Gillespie County, Llano County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 4:11 PM CDT (21:11 UTC)
- Expired
- Sep 27, 2011, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WUUS54 KEWX 272111 SVREWX TXC031-171-299-272200- /O.NEW.KEWX.SV.W.0117.110927T2111Z-110927T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 411 PM CDT TUE SEP 27 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN BLANCO COUNTY... NORTHEASTERN GILLESPIE COUNTY... SOUTHERN LLANO COUNTY... * UNTIL 500 PM CDT. * AT 403 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRAIRIE MOUNTAIN...OR 16 MILES SOUTHWEST OF LLANO...AND MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE ENCHANTED ROCK STATION... CRABAPPLE...OXFORD...ECKERT AND WILLOW CITY. LAT...LON 3062 9854 3028 9864 3036 9899 3080 9891 TIME...MOT...LOC 2112Z 282DEG 10KT 3060 9887 $$
1 follow-up statement
401 WWUS54 KEWX 272137 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 PM CDT TUE SEP 27 2011 TXC031-171-299-272200- /O.CON.KEWX.SV.W.0117.000000T0000Z-110927T2200Z/ GILLESPIE TX-LLANO TX-BLANCO TX- 437 PM CDT TUE SEP 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EXTREME NORTHWESTERN BLANCO...SOUTHWESTERN LLANO AND NORTHEASTERN GILLESPIE COUNTIES... AT 427 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR HIGHWAY 16 IN LLANO COUNTY...TO WILLOW CITY AND STONEWALL IN GILLESPIE COUNTY...MOVING EAST AT 10 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE CRABAPPLE...OXFORD... ECKERT AND WILLOW CITY. LAT...LON 3062 9854 3028 9864 3036 9899 3080 9891 TIME...MOT...LOC 2132Z 282DEG 10KT 3059 9881 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:42 PM CDT, 29 minutes earlier.
Area forecast discussion, Sep 27, 3:42 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT TUE SEP 27 2011 .DISCUSSION... TIGHT ROTATION OF A SHORTWAVE OVER CENTRAL TX PROMPTED A RARE ISSUANCE OF A RFW FOR DRY LIGHTNING. THE MOISTURE CONVERGENCE ABOUT THE LOW APPEARS TO BE COMING TOGETHER QUICKLY AND THE FOCUS WILL LIKELY SHIFT MORE TOWARD A SEVERE THUNDERSTORM THREAT...GIVEN AFTERNOON TEMPS OF 95 TO 102. THEN TONIGHT A LARGER SHORTWAVE MOVE E/NE TOWARD TX FROM MEXICO AND BRINGS WITH IT ADDITIONAL PACIFIC MOISTURE TO POSSIBLY ENHANCE MEASURABLE PRECIP CHANCES. WITH DRY AIR CURRENTLY IN PLACE AND THE SATELLITE AND MODEL DATA NOT SHOWING A LARGE INFLUX OF MOISTURE...WILL KEEP CONSERVATIVE SLIGHT CHC POPS IN PLACE FOR LATE TONIGHT INTO WEDNESDAY. WITH SOME WEAK CONNECTIONS OF THE PACIFIC MOISTURE TAP WITH HURRICANE HILLARY... THERE IS SOME HOPE THAT FUTURE MODEL RUNS WILL INCREASE THE RAIN POTENTIAL ALONG AND AHEAD FOR THE FRONT THAT IS SET TO ARRIVE ON LATE THURSDAY NIGHT. THIS FRONT IS SEPARATE FROM THE WEAKER FRONT THAT WAS NEARLY WASHED OUT OVER CENTRAL TX...BUT SOME WIND SHIFTS AND RESURGENCE OF THE FRONTAL BOUNDARY FROM TONIGHTS CONVECTION AND SHORTWAVE ACTIVITY COULD ALSO ALTER WINDS AND POSSIBLY INCREASE CONVERGENCE AND THEREFORE RAIN POTENTIAL. WITH MUCH FOCUS ON THE NEXT 1-3 DAYS...CHANGES IN THE EXTENDED ARE MORE SUBTLE WITH THE TRENDS REFLECTING A SLOWER DEPARTURE OF THE UPPER RIDGE AND LESS COOLING AND DRYING BEHIND THE FRIDAY COLD FRONT. && .FIRE WEATHER... RFW CONTINUES THROUGH 9 PM FOR THE COMPACT SHORTWAVE MOVING OVER A DRY AND WELL-MIXED AIR MASS. RAINFALL RATES ARE SLOWLY INCREASING...WITH RAINFALL INTENSITY DEVELOPING MORE QUICKLY AFTER INTIAL FORMATION. STILL...WITH THE HIGH CLOUD BASES ABOVE 8 KFT... SOME ADDITIONAL STRIKES OUTSIDE OF RAIN AREAS WILL BE POSSIBLE. THE POTENTIAL FOR LIGHTNING STARTS SHOULD DECREASE WEDNESDAY AS PACIFIC MOISTURE BEGINS TO FILL IN FROM THE WEST. THE FOCUS AFTER TODAY SHUOLD THUS SHIFT TO THE FRONT TO APPROACH SOUTH CENTRAL TX THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 101 74 101 69 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 70 99 69 100 66 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 71 99 70 99 67 / 20 20 20 30 20 BURNET MUNI AIRPORT 71 96 71 99 69 / 20 20 20 20 20 DEL RIO INTL AIRPORT 72 97 73 96 70 / 20 20 10 30 30 GEORGETOWN MUNI AIRPORT 71 97 70 98 67 / 30 20 20 20 20 HONDO MUNI AIRPORT 70 98 70 99 68 / 20 20 20 30 30 SAN MARCOS MUNI AIRPORT 71 98 72 98 68 / 30 20 20 30 20 LA GRANGE - FAYETTE REGIONAL 74 97 73 98 69 / 30 20 20 30 20 SAN ANTONIO INTL AIRPORT 73 97 74 98 69 / 20 20 20 30 30 STINSON MUNI AIRPORT 74 99 75 100 70 / 20 20 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Sep 27, 2:58 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT TUE SEP 27 2011 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 258 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RAD FLAG WARNING IS IN EFFECT UNTIL 9 PM. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREAT WILL FROM THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY DURING THE AFTERNOONS AND EVENINGS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH. A MORE SIGNIFICANT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Sep 27, 2:21 PM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more | 11 hr |
| Sep 27, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 49 min |
| Sep 27, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 50 min |
| Sep 27, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| Sep 27, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 38 min |
| Sep 27, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 46 min |
| Sep 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 33 min |
| Sep 27, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 46 min |
| Sep 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| Sep 27, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 47 min |
| Sep 27, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.